LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Minicycline

 - UBBFriend: Email this page to someone!    
Author Topic: Minicycline
joyless
Junior Member
Member # 26501

Icon 1 posted      Profile for joyless     Send New Private Message       Edit/Delete Post   Reply With Quote 
Has anybody used minicycline? I started taking it 3 weeks after the bite. I am on 400 mg per day. The day after I started taking it I got dizzy, sick, pressure at base of skull, felt like I was choking. Doctor thinks it could by lyme symptons, but told me to stop the meds for 3 days just in case. Any ideas?
Posts: 4 | From Eastern Ontario | Registered: Jun 2010  |  IP: Logged | Report this post to a Moderator
dmc
Frequent Contributor (1K+ posts)
Member # 5102

Icon 1 posted      Profile for dmc     Send New Private Message       Edit/Delete Post   Reply With Quote 
Minocycline can cause dizziness...look it up of Drugs.com

BTW the most I ever took of mino was 100mg 2X day.

Dizziness is one of the common side effects,

"All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Minocycline:

Changes in skin color; diarrhea; difficulty swallowing; dizziness; feeling of a whirling motion; lightheadedness; loss of appetite; nausea; sensitivity to sunlight; unsteadiness; vomiting.

Seek medical attention right away if any of these SEVERE side effects occur when using Minocycline:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); bleeding or discharge from the gums; bloody stools;

blurred vision; decreased hearing; fever; headache; inflammation of the pancreas (stomach tenderness, nausea, vomiting, increased pulse rate); joint pain; muscle pain or weakness; pain, redness, or swelling in the mouth; painful sores in the mouth;

redness or swelling of gums; red, swollen, blistered, or peeling skin; ringing in the ears; severe diarrhea; severe skin reaction to the sun; stomach cramps/pain; unusual tiredness or weakness; vaginal irritation or discharge."


Read more: http://www.drugs.com/sfx/minocycline-side-effects.html#ixzz0r1g1Psc5

Posts: 2675 | From ct, usa | Registered: Jan 2004  |  IP: Logged | Report this post to a Moderator
pugs
LymeNet Contributor
Member # 20954

Icon 1 posted      Profile for pugs     Send New Private Message       Edit/Delete Post   Reply With Quote 
that sounds like too high a dose..usually 100 mg twice a day--if you can tolerate it. doxy is given at 200 mg twice a day.

did you take all 400 mg the first day? my llmd says to start slow. i'd check with your llmd and back off and start slow--to get to the 100 mg bid.

Posts: 255 | From - | Registered: Jun 2009  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-
Some can take this; some simply can't. However, that you did not mention tinnitus (ringing in the ears), that's a good sign. The dizziness/vertigo part of this may subside - but liver support is absolutely, positively essential to get going BEFORE you restart mino. Mino is ototoxic and liver support is the best hope to moderate that.

The degree that an ototoxic or vestibular toxic drug has on a person largely depends on that person, really, and the toxic load they carry and the strength of their liver and kidneys - and their self-care. However, even with all that, a drug can still be toxic to the ears.

Tinnitus is the main sign of toxicity but so is dizziness/vertigo. Hyperacusis (sensitivity to sound) and even sensitivity to light or motion can also be signs.

Minocycline's classic effects on the inner ear are discussed here. Jumping to what can help: B-6, Milk Thistle, NAC, Ginger capsules.

Details here :
------------

Specifically for LYME patients - lots of details about EARS and what can help:

http://flash.lymenet.org/scripts/ultimatebb.cgi?ubb=get_topic;f=1;t=065801

Topic: TINNITUS: Ringing Between The Ears; Vestibular, Balance, Hearing with compiled links - including HYPERACUSIS
-

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
B4LYME
LymeNet Contributor
Member # 23222

Icon 1 posted      Profile for B4LYME     Send New Private Message       Edit/Delete Post   Reply With Quote 
I also had trouble with the mino and had to switch to Doxy. According to the info, more women have problem with this drug and have to discontinue it. My son did fine with it.
Posts: 144 | From PA | Registered: Nov 2009  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.